Doctor insights on:
Grifulvin V Medication
Antibiotics: No.Get a more detailed answer ›
Side Effects: Griseofulvin may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away: headache upset stomach vomiting diarrhea or loose stools thirst fatigue dizziness faintness if you experience any of the following symptoms, call your doctor immediately: fever sore throat skin rash mouth soreness or irritation. ...Read more
Griseofulvin: Griseofulvin is an oral antifungal medication. By taking an oral medication, a fungal infection can be controlled from the inside of the body to the outside, by preventing the fungus from growing into the skin or into the hair follicles. Often this will be combined with a topical antifungal as well. ...Read more
Gris Peg allergy: Gris Peg (griseofulvin) is a systemic antifungal medication. An allergy occurs when your body’s immune system creates antibodies to a foreign substance causing a reaction that can be mild to severe. For potential adverse effects see: http://reference.medscape.com/drug/grifulvin-v-gris-peg-griseofulvin-342590 ...Read more
Is it just as effective to take griseofulvin with a glass of whole milk rather than a meal? (Been taking it at 8.30 so not great time for food)
Griseofulvin: It is recommended that you take it with milk, eggs or fatty food so a glass of milk would be fine. All the best. ...Read more
I've been on griseofulvin for more than 5 months is it possible i might not have ringworm but sebhorreic dermatitis?
If my daughter doesn't have ringworm, why does the doctor say she needs to continue with griseofulvin?
Fungal infection: Griseofulvin is an antifungal medication that is used to treat resistant fungal infections and especially frequently used for tinea capitus (kerion) - which is a fungal infection in the hair or scalp. There may be associated hair loss or brittle hair with this type of infection. If you need further information, please request virtual consult. ...Read more
Was prescribed griseofulvin for tinea pedis and two toenails that seem infected.Says take 3 tablets twice a day,what does that mean?Will it clear off?
Confusing question: If your prescription says take 3 pills a day, take 3 in the morning and 3 in the evening, or whatever schedule you want to keep the doses about 10-12 hours apart.This is a common therapy for the issues mentioned. It will likely do the job but may take a while to change the appearance of your nails. (they grow out slowly) ...Read more
I was diagnosed with tinea capitis 8 years ago. Was prescribed griseofulvin twice with no results. Was on this for a total of 18 months. Do you think I am a candidate for oral lamisil? I have no liver problems, and do not want another round of griseofulvi
Yes, reasonable: From an Google search: Newer antifungal medications, such as itraconazole, terbinafine, fluconazole, reported as effective therapeutic for tinea capitis. Itraconazole & terbinafine are used most commonly. Selenium sulfide shampoo may reduce risk of spreading the infection early in the course of therapy by reducing the number of viable spores that are shed. ...Read moreSee 1 more doctor answer
Ringworn: Daily until better then 2-3 week for a month. ...Read more
My 17 year old was diagnosed w/tinea capitis 3 days ago. Griseofulvin was prescribed. What's the best shampoo for African-American descent?
What could I have other than ringworm? I have itchiness on the same places on my scalp and hair is being lost there and i've been on griseofulvin
I've been using griseofulvin for months now but i still have hair loss and itchiness, should I switch to lamisil (terbinafine)?
Itchy Scalp: It depends what you are treating, Griseofulvin does not treat hair loss unless the hair loss is caused by a fungus. If you are treating a fungus was a skin scraping done to identify if a fungus was present? If not you may not have a fungus. You may have seborrheic dermatitis which is a common skin disorder that mainly affects your scalp, causing scaly, itchy, red skin and stubborn dandruff. ...Read more
Was diagnosed with ringworm in Oct. Have used every topical treatment + griseofulvin. Still have this bruise like dark spot left. Is this scarring?
I went to the doctor to check my bald spot and he said it was tinea , i been taking griseofulvin for 4 weeks now , why haven't i seen improvement?
If it is a small : Circle of hair loss, ask someone to see if there are some hairs that look like an exclamation mark *i.e.Narrow at the bottom and broad at the top) if they are present it is alopecia areata, of unknown cause. It might be that or failure of he treatment so see the doctor who is treating you. ...Read more
Can I drink alcohol whilst on griseofulvin? will it affect it's overall effectiveness? (widespread microsporum canis fungal infection)
Prescribed griseofulvin for nine months for tinea pedis.Small toe looks infected quite dark. Is this a good period of time for treatment?
I have severe scalp ringworm doctor prescibed oral lamisal for a month, it didn't work, griseofulvin for 2 wks
now itraconazole foe 2 wks, not helpin?
See a dermatologist: I doubt the diagnosis, see a dermatologist. ...Read more
Have been taking Gris peg (griseofulvin) just for dark small toenail on left foot since Sept.Haven't seen progress.Is it an actual infection?Rest of toe nails are ok
I have this genital warts on my penis, I have see a doctor and gave me a medicine called griseofulvin and candid cream.I have finish them but not gone?
See answer: Griseofulvin is a medication used most commonly for treatment of "athlete's foot ". Candida yeast is the usual cause of infections on the head of penis and foreskin, especially in uncircumcised males. Neither treats genital warts and there are a variety of both patient-or md-provided topical meds used to treat these (pofofilox, imiquimod, sinecatechins, bichlor- or trichlor-acetic acid). ...Read more
Went for follow up.Doc says the peelings aren't tinea pedis.Still prescribed Clotrimazole and Gris peg (griseofulvin) for left foot and small toe nail.Is this right?
Wrong Medication: If your not responding to this combination of drugs and your doctor says you do not have Tinea, perhaps a switch to just a strong corticosteroid cream alone may be a viable alternative. If that fails your doctor should have the tissue analyses for a specific diagnosis. ...Read more
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more